Alert archive / Mississippi / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 379, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Nov 3, 2017, 7:13 PM CDT for Washington County, Mississippi. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 3, 2017, 7:13 PM CDT (00:13 UTC)
- Expired
- Nov 3, 2017, 7:46 PM CDT
- In force
- 33 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 156 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 3, 7:27 PM CDT | HAIL 1 | 2 E Greenville, MS | |
| Nov 3, 7:32 PM CDT | HAIL 1.25 | Greenville, MS | QUARTER TO HALF DOLLAR SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 3, 3:49 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1247 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1124 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.5
The text
As transmitted.
536
WUUS54 KJAN 040013
SVRJAN
MSC151-040100-
/O.NEW.KJAN.SV.W.0379.171104T0013Z-171104T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
713 PM CDT FRI NOV 3 2017
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Northern Washington County in northwestern Mississippi...
* Until 800 PM CDT
* At 712 PM CDT, a severe thunderstorm was located over Greenville,
moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Leland around 730 PM CDT.
Tribbett around 745 PM CDT.
Other locations impacted by this severe thunderstorm include Arcola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3327 9076 3326 9105 3328 9105 3329 9107
3326 9109 3337 9112 3340 9109 3341 9110
3339 9112 3344 9113 3345 9109 3342 9110
3340 9108 3343 9106 3346 9106 3353 9076
TIME...MOT...LOC 0012Z 259DEG 20KT 3337 9102
HAIL...1.00IN
WIND...60MPH
$$
DB1 follow-up statement
619
WWUS54 KJAN 040046
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
746 PM CDT FRI NOV 3 2017
MSC151-040055-
/O.CAN.KJAN.SV.W.0379.000000T0000Z-171104T0100Z/
Washington MS-
746 PM CDT FRI NOV 3 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WASHINGTON COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
southeastern Arkansas...and northwestern Mississippi.
LAT...LON 3327 9076 3326 9105 3328 9105 3329 9107
3326 9109 3337 9112 3340 9109 3341 9110
3339 9112 3344 9113 3345 9109 3342 9110
3340 9108 3343 9106 3346 9106 3353 9076
TIME...MOT...LOC 0042Z 259DEG 20KT 3341 9080
$$
ECWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 3, 6:58 PM CDT, 15 minutes earlier.
Area forecast discussion, Nov 3, 6:58 PM CDT, 15 minutes before
Area Forecast Discussion National Weather Service Jackson MS 658 PM CDT Fri Nov 3 2017 .UPDATE... Updated for 00Z aviation discussion && .AVIATION... 00Z TAF discussion: Showers and thunderstorms are currently bringing MVFR and brief IFR conditions to GWO. The remaining sites are currently VFR. As these storms move to the east and southeast, GWO/JAN/HKS and possibly GTR may experience MVFR/IFR conditions. The remaining sites will remain VFR, but areas of fog overnight may reduce visibilities to MVFR/IFR conditions at most sites after 12-13Z. Expect improving conditions after 16Z as the fog dissipates with sites remaining VFR for the remainder of the period. && .DISCUSSION... Rest of Today through Tomorrow: Current surface analysis has high pressure to our east over Georgia at 1022 mb, a weak cold front to our north running through western Tennessee and Central Arkansas. Warm moist air is continuing to pump into our area from the south and bring temperatures slightly above normal, highs ranging in the lower 80s. The abundance of warm moisture air in our region, along with CAPE values of over 2000 J/kg and lapse rates nearing 7 C/km, will help fire up some severe storms later this evening as a upper level short wave with a cold core quickly passes through southern Arkansas into Central Mississippi. We have upgraded our marginal risk in the northwestern Delta to a slight, the main concern with these storms is going to be high damaging winds from the time frame of 7pm to 11pm. Storms will start to diminish in the early morning hours and scattered light showers will prevail by late morning. Another round of morning patchy fog across our entire region is expected due to low level moisture lingering, however nothing has been added to the HWO at the moment, it will be something to further analysis during the evening update. High temperatures for tomorrow evening will once again be above average as an upper level ridge start to form from the west, scattered showers and a few isolated thunderstorms will develop late into the evening, mainly north of I-20 and west of I-55. /SKH/ Sunday to Friday. Unseasonably warm conditions will continue through the weekend with some of the warmest readings peaking in the Sun-Mon periods. An anomalous ridge is controlling our weather and with the ridge axis anchored to our S/SW, the resulting low level regime will continue to be one of SW to W low level flow. This is historically the flow pattern that brings us the greatest warmth. Looking at some specifics, ensemble data continues to strongly indicate 97-max percentiles for 850mb temps. This supports readings (Max/Min Temps) easily 15 degrees above the norm. This will result in Highs in the mid 80s with some upper 80s. Look for some record highs to fall as well. Overnight lows will be quite warm with lower to mid 60s common. Not expecting much in the way of precip chances during this time and upper ridging and capping will limit that. Tuesday through Friday...A cold front looks to slide into the region later on Tue into Tue night. Temps look to be held in check across the NW, but the remainder of the area should see a good warmup with more 80s due to the slower timing. More seasonal conditions look to return Wed-Fri. Along with the front, rain chances will increase as well, especially over the northern half of the area. The best rain chances look to be Tue night and then again Wed into Wed night. /CME/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 65 84 65 85 / 49 27 4 5 Meridian 63 83 62 84 / 40 29 4 5 Vicksburg 64 84 65 85 / 50 29 4 10 Hattiesburg 65 83 62 85 / 27 21 4 4 Natchez 65 83 65 84 / 41 28 5 8 Greenville 64 83 66 83 / 62 29 3 13 Greenwood 64 82 65 84 / 54 31 3 12 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Nov 3, 3:27 PM CDT, 3 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 327 PM CDT Fri Nov 3 2017 ARZ074-LAZ007>009-016-MSZ028>033-035>047-042030- Ashley-Morehouse-West Carroll-East Carroll-Madison LA-Montgomery- Webster-Clay-Lowndes-Choctaw-Oktibbeha-Humphreys-Holmes-Attala- Winston-Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba- Kemper-Warren- 327 PM CDT Fri Nov 3 2017 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and northeast Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...6pm to 11pm this evening Isolated severe storms will be possible this evening and bring the threat for some damaging winds and hail around quarter size. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. ARZ075-MSZ018-019-025>027-034-042030- Chicot-Bolivar-Sunflower-Leflore-Grenada-Carroll-Washington- 327 PM CDT Fri Nov 3 2017 This hazardous weather outlook is for portions of southeast Arkansas, north central Mississippi, and northwest Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Slight TIMING...6pm to 10pm this evening Severe storms will be possible this evening with damaging wind gusts and hail around quarter size. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. LAZ015-023>026-MSZ048>066-072>074-042030- Richland-Franklin LA-Catahoula-Tensas-Concordia-Hinds-Rankin- Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper- Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 327 PM CDT Fri Nov 3 2017 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, east central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Saturday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Thursday. 36 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Tropical page... www.weather.gov/jan/tropical National Hurricane Center Home Page... www.nhc.noaa.gov/ Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... www.spc.noaa.gov/ Meso Analysis... www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... www.spc.noaa.gov/products/outlook/ Storm Reports... www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Nov 3, 6:48 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Jackson MS
648 PM CDT FRI NOV 3 2017
MSZ018-040015-
Bolivar MS-
648 PM CDT FRI NOV 3 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BOLIVAR COUNTY
UNTIL 715 PM CDT...
At 648 PM CDT, Meteorologists were tracking a strong thunderstorm 8
miles north of Shelby, moving east at 40 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northeastern
Bolivar County, including the following locations: Duncan and
Alligator.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A severe thunderstorm watch remains in effect until 1000 PM CDT for
northwestern Mississippi.
LAT...LON 3412 9066 3398 9066 3397 9097 3399 9098
3400 9098 3399 9101 3396 9100 3396 9109
3398 9108 3400 9102 3400 9100 3401 9099
3402 9099 3402 9090 3409 9087 3410 9088
3409 9092 3412 9095
TIME...MOT...LOC 2348Z 271DEG 33KT 3406 9072
ECLocal storm report, Nov 3, 6:50 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
650 PM CDT FRI NOV 3 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL 1 SSW EUDORA 33.11N 91.27W
11/03/2017 E1.00 INCH CHICOT AR PUBLIC
&&
DLLocal storm report, Nov 3, 6:52 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
652 PM CDT FRI NOV 3 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 2 WSW METCALFE 33.44N 91.04W
11/03/2017 E0.75 INCH WASHINGTON MS TRAINED SPOTTER
HAIL UP TO THE SIZE OF DIMES FELL ON THE
NORTH SIDE OF GREENVILLE.
&&
NFSpecial weather statement, Nov 3, 6:52 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Jackson MS
652 PM CDT FRI NOV 3 2017
MSZ019-034-040045-
Washington MS-Sunflower MS-
652 PM CDT FRI NOV 3 2017
...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN SUNFLOWER AND
NORTHERN WASHINGTON COUNTIES UNTIL 745 PM CDT...
At 650 PM CDT, Meteorologists were tracking a few strong
thunderstorms moving east at 15 mph across northern Washington
County toward Sunflower County.
Winds in excess of 40 mph will be possible with these storms.
This strong thunderstorm will be near...
Metcalfe around 700 PM CDT.
Leland around 715 PM CDT.
Tribbett around 740 PM CDT.
Holly Ridge around 745 PM CDT.
Other locations impacted by this storm include Arcola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A severe thunderstorm watch remains in effect until 1000 PM CDT for
southeastern Arkansas...and central and northwestern Mississippi.
LAT...LON 3355 9055 3327 9056 3325 9105 3328 9104
3329 9107 3325 9111 3336 9113 3342 9106
3345 9106 3345 9108 3344 9110 3341 9110
3338 9115 3344 9113 3345 9112 3348 9113
TIME...MOT...LOC 2350Z 265DEG 14KT 3337 9103
ECLocal storm report, Nov 3, 6:55 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
655 PM CDT FRI NOV 3 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 2 NE GREENVILLE 33.40N 91.03W
11/03/2017 E1.00 INCH WASHINGTON MS TRAINED SPOTTER
HAIL FELL FOR 15 TO 20 MINUTES. THE LARGEST
HAIL STONES WERE ESTIMATED TO BE AROUND THE
SIZE OF QUARTERS. CORRECTED FOR EVENT TIME.
&&
NFSpecial weather statement, Nov 3, 6:55 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Jackson MS
655 PM CDT FRI NOV 3 2017
LAZ008-009-040100-
East Carroll LA-West Carroll LA-
655 PM CDT FRI NOV 3 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN EAST CARROLL AND
NORTHEASTERN WEST CARROLL PARISHES UNTIL 800 PM CDT...
At 655 PM CDT, Meteorologists were tracking a strong thunderstorm
near Oak Grove, or 8 miles northwest of Lake Providence, moving
northeast at 10 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Lake Providence and Shelburn around 725 PM CDT.
Millikin around 745 PM CDT.
Gassoway around 750 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A severe thunderstorm watch remains in effect until 1000 PM CDT for
southeastern Arkansas.
LAT...LON 3301 9128 3301 9124 3300 9117 3293 9121
3291 9120 3290 9115 3292 9113 3298 9114
3299 9112 3298 9109 3295 9108 3292 9106
3289 9107 3284 9115 3281 9116 3279 9135
3294 9142
TIME...MOT...LOC 2355Z 241DEG 8KT 3286 9131
ECThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 7:56 PM CDT | Special Weather Statement | JAN | Issaquena | 49 min |
| Nov 3, 8:23 PM CDT | Special Weather Statement | JAN | Carroll, Grenada, Montgomery | 67 min |
| Nov 3, 8:26 PM CDT | Special Weather Statement | JAN | Bolivar | 49 min |
| Nov 3, 9:29 PM CDT | Special Weather Statement | JAN | Choctaw, Clay, Oktibbeha | 61 min |
| Nov 3, 9:39 PM CDT | Special Weather Statement | JAN | Sharkey | 66 min |
| Nov 3, 10:27 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 63 min |
| Nov 3, 10:41 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 64 min |
| Nov 3, 11:06 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 54 min |
| Nov 3, 11:17 PM CDT | Special Weather Statement | JAN | Warren | 43 min |
| Nov 3, 11:55 PM CDT | Special Weather Statement | JAN | Rankin | 65 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.